MAUDE Adverse Event Report: GAS CONTROL EQUIPMENT LTD GCE; ZEN-O

GAS CONTROL EQUIPMENT LTD GCE; ZEN-O
Model Number RS-00500
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
Device was returned to repair center with no information and was missing batteries and battery cover.Melted hole in the rear of the device was observed.Disassembly and further inspection showed additional melting of the bottom of it's battery compartment indicating that excessive heat was generated within the rear battery pack.Evidence of smoke/fumes having exited the device was also observed.Although no report of harm caused to user/patient , high temperature event is considered to have potential to cause harm.
 
Additional Manufacturer Narrative
Device was returned with no information and was missing batteries and battery cover.Inspection found device to still power up with external power application showing it had only run 17 hrs despite being manufactured in july 2019.Device is outside it's service life (5 years).It is unknown at this point if event occured within service life or not.Disassembly and further inspection showed melting of the rear cover and bottom of it's battery compartment indicating that the heat was generated within the rear battery pack.Parts of the battery label were heat welded to the inside of the battery compartment and the rear battery had been levered out of the compartment as indicated by the rear frame deformations around the entrance aperture.Battery board, although covered in metalic fume coating and melted plastics otherwise looked intact.Dark liquid runs from the melted area seen.Batteries were requested from returning customer (oxygen salud s.A.(spain)), but we are informed batteries were scrapped in spain (no physical evidence or photos available).Without the batteries no further evaluation / root cause investigation could be made.It is suspected that the batteries may well have deteriorated due to lack of use over years and/or when attempted to be used responded adversely.No root cause could be identified due to lack of evidence.Manufacturer is not aware of any similar failures of this medical device.

Brand Name
GCE
Common Device Name
ZEN-O
Manufacturer (Section D)
GAS CONTROL EQUIPMENT LTD
100 empress park, penny lane
haydock
st helens, merseyside WA11 9DB
UK  WA11 9DB
Manufacturer (Section G)
GCE S.R.O.
zizkova 381
chotebor, 583 0 1
EZ   583 01
Manufacturer Contact
michael shaw
100 empress park, penny lane
haydock
st helens, merseyside WA11 -9DB
UK   WA11 9DB
MDR Report Key21993760
Report Number3011895992-2025-00002
Device Sequence Number4287857
Product Code CAW
UDI-Device Identifier08592346004337
UDI-Public08592346004337
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
K162433
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberRS-00500
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2025
Initial Report FDA Received Date05/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/23/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown